Alert archive / Iowa / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 9, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Apr 4, 2023, 9:45 PM CDT for Clayton County, Fayette County, Iowa. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2023, 9:45 PM CDT (02:45 UTC)
- Expired
- Apr 4, 2023, 10:10 PM CDT
- In force
- 25 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Clayton County, IA, Fayette County, IA
The radar
The La Crosse radar (KARX), 110 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 9:52 PM CDT | HAIL 1 | Strawberry Point, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 6:34 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1391 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 677 m²/s²
- 0-3 km storm-relative helicity
- 837 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 30.3
The text
As transmitted.
078
WUUS53 KARX 050245
SVRARX
IAC043-065-050330-
/O.NEW.KARX.SV.W.0009.230405T0245Z-230405T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
945 PM CDT Tue Apr 4 2023
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Western Clayton County in northeastern Iowa...
Southeastern Fayette County in northeastern Iowa...
* Until 1030 PM CDT.
* At 944 PM CDT, a severe thunderstorm was located over Dundee, or 9
miles northwest of Manchester, moving northeast at 45 mph.
HAZARD...Golf ball size hail.
SOURCE...Emergency management. Golf ball sized hail has been
reported in Buchanan county.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Guttenberg, Elkader, Strawberry Point, Edgewood, Garnavillo,
Farmersburg, Volga, St. Olaf, Garber, Elkport, Mederville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4304 9146 4284 9109 4283 9109 4283 9108
4264 9131 4264 9169
TIME...MOT...LOC 0244Z 216DEG 38KT 4260 9156
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
EMS2 follow-up statements
280
WWUS53 KARX 050258
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
958 PM CDT Tue Apr 4 2023
IAC065-050307-
/O.CAN.KARX.SV.W.0009.000000T0000Z-230405T0330Z/
Fayette IA-
958 PM CDT Tue Apr 4 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FAYETTE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northeastern Iowa...and southwestern Wisconsin.
LAT...LON 4304 9146 4284 9109 4283 9109 4283 9108
4264 9131 4264 9156
TIME...MOT...LOC 0257Z 216DEG 38KT 4272 9145
$$
IAC043-050330-
/O.CON.KARX.SV.W.0009.000000T0000Z-230405T0330Z/
Clayton IA-
958 PM CDT Tue Apr 4 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR WESTERN CLAYTON COUNTY...
At 957 PM CDT, a severe thunderstorm was located near Strawberry
Point, or 10 miles south of Elkader, moving northeast at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Guttenberg, Elkader, Strawberry Point, Edgewood, Garnavillo,
Farmersburg, St. Olaf, Garber, Elkport, Mederville, Wood, Motor,
Communia, Osborne and Littleport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4304 9146 4284 9109 4283 9109 4283 9108
4264 9131 4264 9156
TIME...MOT...LOC 0257Z 216DEG 38KT 4272 9145
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
EMS837
WWUS53 KARX 050310
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
1010 PM CDT Tue Apr 4 2023
IAC043-050320-
/O.CAN.KARX.SV.W.0009.000000T0000Z-230405T0330Z/
Clayton IA-
1010 PM CDT Tue Apr 4 2023
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CLAYTON COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northeastern Iowa...and southwestern Wisconsin.
LAT...LON 4304 9146 4284 9109 4283 9109 4283 9108
4264 9131 4264 9156
TIME...MOT...LOC 0307Z 216DEG 38KT 4284 9134
$$
SkowWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 6:32 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Apr 4, 6:32 PM CDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 632 PM CDT Tue Apr 4 2023 .DISCUSSION...(Tonight through Tuesday) Issued at 220 PM CDT Tue Apr 4 2023 Key Messages: - Strong to severe thunderstorm risk this evening. Hail the main threat, but wind/tornado concerns for portions of NE IA/SW WI. - Windy Wed-Wed Night! Gusts upwards of 45 mph expected. - Cooler end to work week, warming for the weekend into next week. Freezing lows Thu/Fri but could top 70 degrees next week. Some rain chances into next week * STRONG-SEVERE STORM THREAT TONIGHT: hail main threat Severe storm threat expected to increase later this afternoon as surface low progresses through Iowa from southwest to northeast. Over the last couple of hours, WV imagery and surface observations place surface low passing from north-central KS into southeastern NE. Attendant warm front is draped from west to east across southern Iowa to Missouri border with 10-20 degree dewpoint and temperature differential. Accompanying dry line extends south from surface low through central KS and OK. Upper level low and trough seen on WV imagery farther west, in the lee of the Rocky Mountains. Satellite imagery exhibits widespread fog for the northern half of Iowa this morning, limiting temperature recovery. Upper level pattern expected to continue phasing whilst lifting north-northeast through tonight. Therefore, upper level QG forcing expected to drive surface low through central Iowa later this afternoon and evening. Subsequent initial severe storm development expected this afternoon in central Iowa as surface triple point/low provides initial forcing. Premium thermodynamics within the warm sector stick to the southern half of Iowa, more than 8 C/km low and mid level lapse rates, SB CAPE above 2000 J/kg, and CIN less than -50 J/kg. As storms and surface low progress northeast this evening, they are anticipated to outrun surface boundary (moving 30 mph northeast over the last couple of hours) and storm motion pushing 40 mph. Outpacing the surface front results in elevated storms expected. Later in the evening, the attendant cold/dry boundary expected to initiate storms through central into northeast Iowa. While directional shear within the low levels (0-2km) provides impressive clockwise turning hodographs and helicity above 700 m2/s2 nearly all night; tapping into said helicity will be incredibly challenging given low level inversion. Shear above 1km (1-6km) pushes another 30-40 knots, sufficient for sustaining supercells. In summary, all severe weather types will be possible from southwest to northeast this evening. Local tornado threat is highest in our far southern counties in northeast Iowa and southwest Wisconsin where added low level vorticity along warm surface front could be tapped into, resulting in surface based storms. This threat is highly dependent on northern extent of surface warm front, however, given overcast, foggy conditions across much of Iowa early this afternoon suspect challenging, slow road ahead for aforementioned surface frontal boundary. Ongoing precipitation north of warm front expected to reinforce boundary, keeping it south of local forecast area. Deterministic HRRR trends have been keeping warm front just south of our forecast area. Severe hail is the primary threat for much of the forecast area as elevated CAPE and shear suggest supercellular. * WINDY WEDNESDAY! Gusts upwards 45 mph expected Tight pressure gradient post the departing low pressure system promises a windy Wednesday-Wed night. Cold air in the mid levels gradually erodes the inversion, promoting mixing by the afternoon. RAP bufkit soundings suggest 35-40 kts of wind could be brought to the sfc. Afternoon-evening instability implies convective elements = probably more of a cu field rather than extensive showers - but drying in the sub cloud layer would further enhance the gustiness. HREF suggests a 30-50% chance for 45 mph gusts dotting parts of SE MN and north-central WI...but nearly nil for 50 mph. At this time, border line need for a wind advisory for a few areas. Confidence not high enough to issue one as of yet. Will continue to monitor short term trends. * COOL END TO WORK WEEK, WARMER WEEKEND Colder, Canadian air spreads southward across the upper mississippi river valley post the storm system tonight. 850 mb temps progged to drop as cold as =10 C and sub freezing lows are expected for Thu/Fri mornings. Most locations won't warm out of the 40s during the day Thu. The cold is short-lived though with GEFS/EPS shifting a shortwave ridge eastward from the plains to across the region for the weekend. The medium range guidance then suggests a broader, more longwave ridge will setup shop for next week. 850 mb temps will flip, with +10 to +15 C favored. Could see highs push north of 70 degrees for some locations by the middle part of the new week. * ADDITIONAL RAIN CHANCES FOR WEEKEND-NEXT WEEK A few ripples in the upper atmosphere could slip across the region this weekend and through the middle part of the new week. The GFS/EC ensemble members showing favor with slipping a shortwave across northern WI late Fri night/Sat morning, with a west-east running warm front bisecting the local forecast area. The deeper saturation progged to hold north of the warm front, fueling pcpn chances with the shortwave. Current trends hold most of the rain threat along/north of I-94. Some push in the GFS and EC for another shot for rain Sun/Sun night. Not all their respective ensemble members agree, and there are differences in timing, location, and how/where the pcpn would respond to the forcing. Confidence lower in sensible weather outcomes as a result. More model differences as we move into the new work week. but both point to some potential to work some shortwaves across/under the building ridge - with corresponding rain chances. Will run with the model blend for chances. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 632 PM CDT Tue Apr 4 2023 A strengthening low pressure area will move northeast the area tonight. CAMs continue to show that there will be a threat for thunderstorms...possibly severe...between 0030Z and 0300Z for KRST and between 0030Z and 0600Z. The main severe weather threat is large hail associated with left moving supercells. Visibilities will remain IFR/MVFR due to heavy rain and fog. After the storms move out of the area, ceilings will remain IFR/MVFR and visibilities will improve to VFR. Expect winds to become gusty on Wednesday morning and continue into the afternoon. Expect west wind gusts of 30 to 40 knots. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && DISCUSSION...JAR/Rieck AVIATION...Boyne
Hazardous weather outlook, Apr 4, 2:13 PM CDT, 7 hours 32 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 213 PM CDT Tue Apr 4 2023 WIZ017-029-033-034-041>044-051100- Taylor-Clark-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams- 213 PM CDT Tue Apr 4 2023 This Hazardous Weather Outlook is for portions of west central into north central Wisconsin. .DAY ONE...Tonight Scattered storms. A few will be strong, possibly severe, with large hail the main threat. Runoff from widespread rainfall and melting snow will lead to river rises early this week with flooding along a few rivers. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong winds Wednesday into Wednesday night with gusts as high as 35 to 45 mph, highest in open areas. .SPOTTER INFORMATION STATEMENT... Severe weather reports are appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. MNZ079-086>088-094>096-WIZ032-051100- Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-Buffalo- 213 PM CDT Tue Apr 4 2023 This Hazardous Weather Outlook is for portions of southeast Minnesota and west central Wisconsin. .DAY ONE...Tonight Scattered storms. A few will be strong, possibly severe, with large hail the main threat. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong winds Wednesday into Wednesday night with gusts as high as 35 to 45 mph, highest in open areas. .SPOTTER INFORMATION STATEMENT... Severe weather reports are appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008>011-018-019-029-030-WIZ053>055-061-051100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Vernon-Crawford-Richland-Grant- 213 PM CDT Tue Apr 4 2023 This Hazardous Weather Outlook is for portions of northeast Iowa and southwest Wisconsin. .DAY ONE...Tonight Thunderstorms, strong to severe. Large hail is the primary threat, but damaging winds and isolated tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong winds Wednesday into Wednesday night with gusts as high as 35 to 45 mph, highest in open areas. .SPOTTER INFORMATION STATEMENT... A few spotter groups may be requested this evening. Severe weather reports are appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Rieck
In the hours before
Local storm report, Apr 4, 8:38 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
838 PM CDT TUE APR 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 AM NON-TSTM WND GST 3 W PLATTEVILLE 42.75N 90.54W
04/04/2023 M40 MPH GRANT WI PUBLIC
0955 AM HAIL HARMONY 43.55N 92.01W
04/04/2023 E0.25 INCH FILLMORE MN PUBLIC
1019 AM HAIL VIROQUA 43.56N 90.89W
04/04/2023 E0.25 INCH VERNON WI EMERGENCY MNGR
1021 AM HAIL 1 NE VIROQUA 43.57N 90.88W
04/04/2023 U0.50 INCH VERNON WI PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
1037 AM HAIL 3 SE ROCHESTER 43.98N 92.44W
04/04/2023 M0.25 INCH OLMSTED MN PUBLIC
1037 AM HAIL 1 SE ROCHESTER 44.00N 92.45W
04/04/2023 E0.50 INCH OLMSTED MN BROADCAST MEDIA
1038 AM HAIL 2 S ROCHESTER 43.99N 92.47W
04/04/2023 M0.25 INCH OLMSTED MN PUBLIC
1131 AM HAIL 3 NE EASTMAN 43.20N 91.00W
04/04/2023 E0.25 INCH CRAWFORD WI PUBLIC
0634 PM HAIL 2 WSW MAPLEVIEW 43.67N 93.02W
04/04/2023 M0.50 INCH MOWER MN COCORAHS
LASTED 2 MINUTES.
0635 PM HAIL 3 WSW MAPLEVIEW 43.67N 93.04W
04/04/2023 E0.50 INCH MOWER MN PUBLIC
0636 PM HAIL 1 SW AUSTIN 43.66N 92.99W
04/04/2023 M0.50 INCH MOWER MN PUBLIC
0637 PM HAIL 1 W AUSTIN 43.67N 93.00W
04/04/2023 E0.25 INCH MOWER MN TRAINED SPOTTER
0657 PM HAIL AUSTIN 43.67N 92.97W
04/04/2023 M0.70 INCH MOWER MN PUBLIC
0700 PM HAIL OSAGE 43.28N 92.81W
04/04/2023 M0.70 INCH MITCHELL IA TRAINED SPOTTER
PEA TO DIME SIZE.
0714 PM HAIL BASSETT 43.06N 92.52W
04/04/2023 M0.25 INCH CHICKASAW IA TRAINED SPOTTER
0716 PM HAIL 2 WSW MAPLEVIEW 43.67N 93.02W
04/04/2023 M0.50 INCH MOWER MN COCORAHS
0718 PM HAIL LE ROY 43.51N 92.51W
04/04/2023 E0.25 INCH MOWER MN TRAINED SPOTTER
0720 PM HAIL CHATFIELD 43.84N 92.19W
04/04/2023 M1.00 INCH FILLMORE MN PUBLIC
0721 PM HAIL FILLMORE 43.75N 92.27W
04/04/2023 E0.50 INCH FILLMORE MN TRAINED SPOTTER
0722 PM HAIL CHARLES CITY 43.06N 92.67W
04/04/2023 M0.25 INCH FLOYD IA EMERGENCY MNGR
0725 PM HEAVY RAIN 2 WSW MAPLEVIEW 43.67N 93.02W
04/04/2023 M0.97 INCH MOWER MN PUBLIC
0725 PM HAIL CHARLES CITY 43.07N 92.67W
04/04/2023 M0.70 INCH FLOYD IA EMERGENCY MNGR
0726 PM HAIL 5 ESE STEWARTVILLE 43.84N 92.39W
04/04/2023 E0.50 INCH FILLMORE MN TRAINED SPOTTER
0728 PM HAIL WEST CONCORD 44.15N 92.90W
04/04/2023 M0.50 INCH DODGE MN PUBLIC
0728 PM HAIL 1 NW BASSETT 43.07N 92.54W
04/04/2023 U0.50 INCH CHICKASAW IA PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0729 PM HAIL LEWISTON 43.99N 91.87W
04/04/2023 M0.25 INCH WINONA MN EMERGENCY MNGR
0733 PM HAIL CHATFIELD 43.84N 92.19W
04/04/2023 M0.88 INCH FILLMORE MN PUBLIC
0736 PM HAIL SAINT CHARLES 43.97N 92.06W
04/04/2023 M1.00 INCH WINONA MN PUBLIC
0737 PM HAIL SAINT CHARLES 43.97N 92.06W
04/04/2023 M0.88 INCH WINONA MN TRAINED SPOTTER
NICKEL SIZE HAIL.
0737 PM HAIL 1 ESE ROCHESTER 44.00N 92.45W
04/04/2023 E0.50 INCH OLMSTED MN PUBLIC
0740 PM HAIL ELBA 44.09N 92.02W
04/04/2023 M0.70 INCH WINONA MN PUBLIC
0745 PM HAIL 1 NW BASSETT 43.08N 92.54W
04/04/2023 E0.50 INCH CHICKASAW IA TRAINED SPOTTER
&&Local storm report, Apr 4, 8:50 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
850 PM CDT TUE APR 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM HAIL NEILLSVILLE 44.56N 90.59W
04/04/2023 E0.75 INCH CLARK WI PUBLIC
VIA SOCIAL MEDIA.
&&
DBSpecial weather statement, Apr 4, 9:06 PM CDT, 39 minutes before
Special Weather Statement National Weather Service La Crosse WI 906 PM CDT Tue Apr 4 2023 MNZ086-050215- Dodge MN- 906 PM CDT Tue Apr 4 2023 ...A strong thunderstorm will impact portions of northwestern Dodge County through 915 PM CDT... At 906 PM CDT, Doppler radar was tracking a strong thunderstorm near Claremont, or 8 miles east of Owatonna, moving northeast at 55 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... West Concord, Claremont, Concord, Eden, County Roads 1 And 24, County Roads 20 And 5 and Highway 14 And County 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. A Severe Thunderstorm Watch remains in effect until 100 AM CDT for southeastern Minnesota. && LAT...LON 4420 9305 4420 9276 4396 9301 4398 9305 TIME...MOT...LOC 0206Z 212DEG 49KT 4408 9306 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH EMS
Special weather statement, Apr 4, 9:19 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service La Crosse WI
919 PM CDT Tue Apr 4 2023
IAZ030-WIZ061-050245-
Clayton IA-Grant WI-
919 PM CDT Tue Apr 4 2023
...A strong thunderstorm will impact portions of southeastern Clayton
and central Grant Counties through 945 PM CDT...
At 918 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cassville, or 11 miles southeast of Guttenberg, moving northeast at
50 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Lancaster, Cassville, Bloomington, Beetown, Mount Ida, Mount Hope,
Patch Grove, North Buena Vista, Millville, Turkey River, Stitzer,
Porters Bridge, Burton, North Andover, Lancaster Municipal Airport,
Klondyke Secluded Acres and Hurricane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northeastern Iowa...and southwestern Wisconsin.
&&
LAT...LON 4265 9110 4304 9094 4288 9053 4265 9079
4268 9090 4265 9090
TIME...MOT...LOC 0218Z 209DEG 43KT 4267 9094
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
EMSSpecial weather statement, Apr 4, 9:29 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service La Crosse WI
929 PM CDT Tue Apr 4 2023
IAZ010-011-029-030-WIZ054-061-050300-
Clayton IA-Winneshiek IA-Fayette IA-Allamakee IA-Crawford WI-
Grant WI-
929 PM CDT Tue Apr 4 2023
...Strong thunderstorms will impact portions of Clayton, northern
Fayette, Allamakee, Winneshiek, northwestern Grant and southwestern
Crawford Counties through 1000 PM CDT...
At 928 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Waucoma to near Guttenberg. Movement was
north at 40 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Decorah, Prairie Du Chien, Waukon, West Union, Guttenberg, Elkader,
Postville, Monona, Calmar, McGregor, Ossian, Garnavillo, Elgin,
Clermont, Hawkeye, Marquette, Spillville, Fort Atkinson, Harpers
Ferry and Ridgeway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northeastern Iowa...and southwestern Wisconsin.
&&
LAT...LON 4294 9208 4326 9208 4350 9201 4327 9083
4269 9107
TIME...MOT...LOC 0228Z 198DEG 35KT 4302 9205 4281 9114
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
EMSLocal storm report, Apr 4, 9:33 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
933 PM CDT TUE APR 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL FORT MC COY 44.02N 90.68W
04/04/2023 M0.25 INCH MONROE WI PUBLIC
&&
JSBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 9:29 PM CDT | Special Weather Statement | ARX | Allamakee, Clayton, Winneshiek | 31 min |
| Apr 4, 10:41 PM CDT | Special Weather Statement | ARX | Clayton | 49 min |
| Apr 4, 10:51 PM CDT | Severe Thunderstorm Warning | ARX | Clayton, Fayette | 39 min |
| Apr 4, 11:09 PM CDT | Severe Thunderstorm Warning | ARX | Clayton | 51 min |
| Apr 4, 11:43 PM CDT | Special Weather Statement | ARX | Fayette | 32 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.